Jump to content


Biomarker for Diffuse Scleroderma skin has been discovered!


Photo

Bowel problems


  • Please log in to reply
3 replies to this topic

#1 piperpetpete

piperpetpete

    Senior Bronze Member

  • Members
  • PipPipPip
  • 45 posts
  • Location:Atlanta, Ga.

Posted 13 January 2010 - 05:53 AM

I haven't been diagnosed for scleroderma as of yet but UCTD with a SCL70 positive. I see a sclero specialist at UAB on the 26th, thank goodness and for the last two weeks have been bed and chair bound with burning, tingling, muscle twitching pain in my arms and legs. Had some diarrhea and started the BRAT type diet which helped however now I've noticed my stool is green. I've heard that can be a sigh of bacteria overgrowth in the GI tract. What next? I called my rheumatologist.Should I call the gastroenterologist too or can the rheumatologist call in a script for antibiotics?
Thanks guys :(

#2 piperpetpete

piperpetpete

    Senior Bronze Member

  • Topic Starter
  • Members
  • PipPipPip
  • 45 posts
  • Location:Atlanta, Ga.

Posted 13 January 2010 - 06:26 AM

I should probably add here that I've been drinking a blue colored sports drink product the last few days to help with the problem. I know that could be part of the problem. I have no pain at this time and the stool is better. Maybe I need to dilute the drink. I normally just drink water and herb tea. B)

#3 jefa

jefa

    Platinum Member

  • Members
  • PipPipPipPipPipPipPipPipPipPip
  • 1,325 posts
  • Location:Scotland

Posted 13 January 2010 - 09:24 AM

Hi, Piperpetpete

Good to see you in chat tonight. First let me say that I am not a doctor and can only offer what I have experience personally. Last year I had some problems with black stools which turned out to be from bleeding in my stomach from long term use of nsaids (Non-steroidal anti inflammatory drugs). My gastroenterologist explained to me about some of the changes in the colour of stools. He explained that bile is green and that green stools occur frequently when bile travels through the intestines too quickly before it has time to turn the stools the normal brown colour, but that it can be caused by other things. If it is in fact your sports drink causing the problem, try not drinking it at all, rather than diluting it.

Here is a MedicineNet article on Stool Color & Texture Changes (Black, Red, Maroon, Green, Yellow, Gray, Tarry, Sticky) It doesn't seem to indicate any serious worries about green stools, but I would check with my family doctor if you are concerned. Always the best thing in any case. Let us know what you find out.




Warm wishes,
Jefa

Carrie Maddoux
(Retired)ISN Sclero Forums Support Specialist
(Retired)ISN Sclero Forums UK Chat Host

International Scleroderma Network (ISN)

#4 eah

eah

    Senior Bronze Member

  • Members
  • PipPipPip
  • 42 posts

Posted 13 January 2010 - 03:11 PM

Colored drinks (such as red or blue) can cause color changes in your stool. Try not drinking the blue drink for a few days and see what happens. I would also recommend you check with your doctor to be sure there is nothing else going on. I wish you the best.
ANN